Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 475, NWS Atlanta, GA

August 8, 20236 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2023, 6:08 PM EDT for 6 counties in Georgia. It was in force for 52 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2023, 6:08 PM EDT (22:08 UTC)
Expired
Aug 8, 2023, 7:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:15 PM EDTTSTM WND DMG1 Ne Montrose, GATree Down.
Aug 8, 6:15 PM EDTTSTM WND DMG2 Ne Montrose, GAPowerlines Down.
Aug 8, 6:17 PM EDTTSTM WND DMG2 E Chester, GATree Down.
Aug 8, 6:20 PM EDTTSTM WND DMG3 Ene Dexter, GATree Down.
Aug 8, 6:20 PM EDTTSTM WND DMG5 Sw Chappells Mill, GATree Down.
Aug 8, 6:22 PM EDTTSTM WND DMG1 Wnw Orianna, GATree Down.
Aug 8, 6:24 PM EDTTSTM WND DMG1 Nw Dublin, GATree Down.
Aug 8, 6:24 PM EDTTSTM WND DMG1 Sw Dublin, GATree Down.
Aug 8, 6:24 PM EDTTSTM WND DMG1 W Dublin, GATree Down.
Aug 8, 6:24 PM EDTTSTM WND DMG3 Nne Minter, GATree Down.
Aug 8, 6:25 PM EDTTSTM WND DMG1 Nnw Dublin, GAPowerline Down.
Aug 8, 6:25 PM EDTTSTM WND DMG2 Wsw Dublin, GAPowerlines Down.
Aug 8, 6:30 PM EDTTSTM WND DMG2 Nnw Orianna, GATree Down.
Aug 8, 6:30 PM EDTTSTM WND DMG2 Nw Lowery, GATree Down.
Aug 8, 6:30 PM EDTTSTM WND DMG3 Se Rentz, GATree Down.
Aug 8, 6:35 PM EDTTSTM WND DMG2 E East Dublin, GATree Down.
Aug 8, 6:40 PM EDTTSTM WND DMG2 Ene Minter, GAPowerlines Down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 3:07 PM EDTSevere Thunderstorm WatchSPC5 hr
Aug 8, 5:28 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

644 
WUUS52 KFFC 082208
SVRFFC
GAC023-091-107-167-175-283-082300-
/O.NEW.KFFC.SV.W.0475.230808T2208Z-230808T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
608 PM EDT Tue Aug 8 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Laurens County in central Georgia...
  West central Emanuel County in east central Georgia...
  Northwestern Dodge County in central Georgia...
  Treutlen County in east central Georgia...
  Eastern Bleckley County in central Georgia...
  Southeastern Johnson County in east central Georgia...

* Until 700 PM EDT.

* At 608 PM EDT, severe thunderstorms were located along a line
  extending from near Chappells Mill to near Montrose to near Roddy,
  moving east at 50 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Dublin, Cochran, Soperton, East Dublin, Chester, Adrian, Dexter,
  Dudley, Cadwell, Rentz, Montrose, Allentown, Lothair, Plainfield,
  Cedar Grove, Rockledge, Roddy, Rowland, Norristown, and Barnhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3229 8267 3231 8272 3220 8286 3236 8336
      3252 8328 3259 8322 3268 8303 3264 8248
      3237 8247
TIME...MOT...LOC 2208Z 285DEG 43KT 3263 8310 3253 8317 3240 8326 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
383 
WWUS52 KFFC 082227
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Tue Aug 8 2023

GAC023-091-082237-
/O.CAN.KFFC.SV.W.0475.000000T0000Z-230808T2300Z/
Dodge GA-Bleckley GA-
627 PM EDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE AND EASTERN
BLECKLEY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central and east central Georgia.

LAT...LON 3232 8259 3231 8265 3229 8267 3231 8272
      3220 8286 3226 8305 3233 8309 3249 8300
      3267 8296 3264 8248 3237 8247
TIME...MOT...LOC 2227Z 284DEG 46KT 3261 8287 3247 8290 3228 8304 

$$

GAC107-167-175-283-082300-
/O.CON.KFFC.SV.W.0475.000000T0000Z-230808T2300Z/
Laurens GA-Emanuel GA-Treutlen GA-Johnson GA-
627 PM EDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LAURENS...WEST CENTRAL EMANUEL...TREUTLEN AND SOUTHEASTERN
JOHNSON COUNTIES...

At 627 PM EDT, severe thunderstorms were located along a line
extending from near East Dublin to near Dublin to near Cadwell,
moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dublin, Soperton, East Dublin, Adrian, Cadwell, Rentz, Lothair, Cedar
Grove, Orland, Rockledge, Orianna, Norristown, Barnhill, Minter,
Lovett, Harlow, Norristown Junction, Meeks, Brewton, and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3232 8259 3231 8265 3229 8267 3231 8272
      3220 8286 3226 8305 3233 8309 3249 8300
      3267 8296 3264 8248 3237 8247
TIME...MOT...LOC 2227Z 284DEG 46KT 3261 8287 3247 8290 3228 8304 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
255 
WWUS52 KFFC 082242
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Tue Aug 8 2023

GAC107-167-175-283-082300-
/O.CON.KFFC.SV.W.0475.000000T0000Z-230808T2300Z/
Laurens GA-Emanuel GA-Treutlen GA-Johnson GA-
642 PM EDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN LAURENS...WEST CENTRAL EMANUEL...TREUTLEN AND SOUTHERN
JOHNSON COUNTIES...

At 642 PM EDT, severe thunderstorms were located along a line
extending from near Minter to near Orland to near Cedar Grove, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Soperton, Adrian, Lothair, Cedar Grove, Orland, Rockledge, Orianna,
Norristown, Barnhill, Minter, Norristown Junction, Brewton, Lowery,
Blackville, Zaidee, Gillis Springs, and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3222 8293 3240 8284 3260 8281 3257 8248
      3237 8247 3232 8259 3231 8265 3229 8267
      3231 8272 3220 8286
TIME...MOT...LOC 2242Z 290DEG 46KT 3253 8273 3239 8272 3223 8281 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 8, 2:55 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Aug 8 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 225 PM EDT Tue Aug 8 2023

500mb pattern has turned more zonal than in previous days. A strong
mid level disturbance continues to move east within the flow. A
broad area of showers and thunderstorms are associated with this
feature.

A weak frontal boundary remains situated across south central
portions of the CWA this afternoon. There is plenty of available
instability, moisture and forcing for thunderstorms mainly south of
Columbus to Macon. Regional radar shows scattered showers and
thunderstorms beginning to develop within the clear air to the south
of the complex moving east across AL. Mesoanalysis shows CAPES
around 2500-4000 J/kg across the southern CWA with DCAPES around
1400 J/kg. Mid level lapse rates are steepest across northern GA,
but values are still 6-6.5 C/km across the south. The primary severe
thunderstorm hazard continues to be damaging wind gusts. A few hail
reports are possible along with locally heavy rainfall and frequent
lightning. The complex moving along I-20 may end up slightly
diminishing as it moves eastward.

Convection should mostly be diurnal in nature, but a few storms
could linger until midnight or so feeding off of any lingering
instability.

The weak frontal boundary should begin lifting northward tomorrow
while the mid level flow turns more NW again. The hi res models are
keeping most of tomorrow fairly quiet, with a wave moving SE in the
flow during the evening hours. Confidence is pretty low on this
solution and have added isold/sct pops for much of the afternoon.
The models look to be focusing convection along the old front as a
wave comes across during the late evening/overnight hours as a wave
moves in from the NW. The highest pops may end up being a little
further south than currently indicated depending upon where the old
front is situated. Also, would not be surprised to see the risk for
strong/severe storms be pushed a little further south.

NListemaa

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 225 PM EDT Tue Aug 8 2023

This forecast is going to feel a bit like groundhog day. We continue
to sit in a NW flow pattern and unfortunately, it doesn't look like
that pattern will be changing anytime soon. The area will sit with
ridging to our west and troughing just barely to our east through at
least the next 7 days. This will ultimately result in at the bare
minimum rain chances every day mainly in the afternoon and evening.

Looking at Thursday, this is shaping out to be another day where we
see a potentially higher impact band of storms affect the CWA. We
will be able to get a better look at this system once CAMS start to
come in overnight, but for now looking at MUCAPE values of 2500-3000
J/kg. In addition to this we are seeing strong winds aloft
(35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing
necessary to push a disturbance through. The main threat would
likely be damaging wind gusts at this time, and it will not be out
of the realm of possibility to see higher gusts even outside of
the storms. SPC currently has outlined our area in a MArginal for
this time period but it is quite possible we could see an upgrade
in the coming days.

Looking past Thursday, it gets a little harder to pick out which
wave will be more impactful than the next, but overall we are
looking at these waves to bring gusty winds with the storms they
produce.

Another point to highlight is the increased heat risk over the next
7 days. Apparent Ts are currently in the 105-112 range for a
majority of the days in the long term forecast (with the caveat
these temps could be slightly overinflated). Either way, take into
account the heat whenever outside this weekend and into next week!

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Tue Aug 8 2023

Thunderstorm complex over central AL will continue east. The hi-
res models have not had a good handle on the evolution of this
system. Shra/tsra should continue to move due east this afternoon.
Added a tempo group for 20-24. Not much expected overnight. Winds
will remain on the west side.

//ATL Confidence...18Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  72  90 /  40  20  40  60
Atlanta         69  89  74  93 /  60  40  40  60
Blairsville     61  84  68  80 /  10  40  60  80
Cartersville    67  87  72  90 /  10  50  50  70
Columbus        72  91  75  95 /  30  50  30  30
Gainesville     67  87  72  88 /  20  30  50  70
Macon           72  91  75  95 /  70  40  30  40
Rome            67  87  73  89 /  10  50  50  80
Peachtree City  67  89  73  93 /  60  40  30  50
Vidalia         73  92  76  95 /  60  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ086-090>093-
095>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 3:13 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Tue Aug 8 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Tue Aug 8 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms will continue to develop and
move across portions of central Georgia through early this evening.
Some of these storms will be strong to severe, capable of producing
winds of 40 to 60 mph, with isolated stronger gusts near 70 mph.
This will likely result in areas of downed trees and powerlines.

A Heat Advisory remains in effect until 8PM for much of central
Georgia between, as heat indices of 105 to 109 degrees will exist,
increasing the risk of heat related illnesses.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few strong to severe thunderstorms are possible over parts of
north Georgia on Wednesday. Damaging winds will continue to be the
primary hazard, along with heavy rain and frequent lightning.

A stronger system is expected to affect the area Thursday with a
continued threat of strong to severe storms. Periods of thunderstorm
activity will continue through next Sunday. The highest storm
chances will occur during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 8, 5:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Aug 8 2023

GAZ095-105-107-082200-
Dooly GA-Houston GA-Pulaski GA-
527 PM EDT Tue Aug 8 2023

...Strong thunderstorms will impact portions of Pulaski, northeastern
Dooly and southern Houston Counties through 600 PM EDT...

At 527 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Saint Louis to near Henderson to Lilly, and moving east at
55 mph.

HAZARD...40 to 50 mph wind preceding rain or lightning.

SOURCE...Radar indicated.

IMPACT...Strong winds will occur before any rain or lightning. Do
         not wait for the sound of thunder before taking cover.
         Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Hawkinsville, Unadilla, Pinehurst, Lilly, Hayneville,
Browndale, Meadowdale, Grovania, Mobley Crossing, Elko, Mock Springs,
Grove Park, Finleyson, Wallace, Ocmulgee Public Fishing Area, Moss
Oak, Hartford, Pulaski State Prison, and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.

&&

LAT...LON 3214 8389 3229 8387 3229 8385 3236 8385
      3236 8386 3238 8386 3238 8384 3245 8384
      3245 8383 3244 8382 3245 8380 3246 8353
      3241 8348 3240 8350 3229 8336 3212 8343
      3212 8344
TIME...MOT...LOC 2127Z 266DEG 48KT 3242 8389 3227 8383 3213 8389

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 5:40 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
540 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Hail             Byron                   32.65N 83.76W
08/08/2023  E1.00 inch       Peach              GA   Public

&&
Special weather statement, Aug 8, 5:51 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 8 2023

GAZ086-112-113-082215-
Toombs GA-Emanuel GA-Montgomery GA-
551 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of northern Toombs,
south central Emanuel and northern Montgomery Counties through 615 PM
EDT...

At 551 PM EDT, a strong thunderstorm was over Kibbee, or 7 miles
northeast of Mount Vernon, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Santa Claus,
Tarrytown, Ohoopee, Ponderosa, Kibbee, and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central, southeastern and east central Georgia.

&&

LAT...LON 3212 8225 3220 8263 3222 8264 3233 8256
      3236 8225 3235 8224 3230 8223 3228 8223
      3224 8221 3223 8221 3219 8219
TIME...MOT...LOC 2151Z 276DEG 17KT 3226 8250

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 5:56 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Tue Aug 8 2023

GAZ110>113-082230-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
556 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Toombs,
east central Telfair, southeastern Wheeler and south central
Montgomery Counties through 630 PM EDT...

At 556 PM EDT, a strong thunderstorm was over Lumber City, or near
Hazlehurst, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumber City, English Eddy, McNatt Falls, and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central and southeastern Georgia.

&&

LAT...LON 3191 8274 3201 8269 3200 8221 3195 8222
      3192 8225 3194 8228 3195 8231 3193 8232
      3194 8238 3196 8238 3195 8240 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8252
      3196 8255 3192 8263 3192 8268 3188 8274
TIME...MOT...LOC 2156Z 279DEG 17KT 3194 8267

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 5:58 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
558 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Hail             1 E Centerville         32.63N 83.67W
08/08/2023  E1.00 inch       Houston            GA   Trained Spotter

            1.00 hail reported near the intersection of
            Gunn Rd and US HWY 41.

&&

TV
Local storm report, Aug 8, 6:03 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
603 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Tstm Wnd Dmg     1 W Barnett Shoals      33.84N 83.33W
08/07/2023                   Oconee             GA   Public

            Multiple trees reported down near the
            intersection of McRees Mill Rd and McRees
            Mill Ln.

&&

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:01 PM EDTSpecial Weather StatementFFCJefferson29 min
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCLaurens31 min
Aug 7, 8:30 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen60 min
Aug 8, 2:05 AM EDTSpecial Weather StatementFFCJones, Monroe25 min
Aug 8, 2:29 AM EDTSpecial Weather StatementFFCBaldwin, Jones31 min
Aug 8, 3:27 AM EDTHeat AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more17 hr
Aug 8, 4:09 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson36 min
Aug 8, 3:47 PM EDTSpecial Weather StatementFFCWebster28 min
Aug 8, 3:49 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 8, 3:53 PM EDTSpecial Weather StatementFFCPike37 min
Aug 8, 4:00 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Aug 8, 4:04 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon41 min
Aug 8, 4:12 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 8, 4:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart45 min
Aug 8, 4:27 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 8, 4:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee33 min
Aug 8, 4:33 PM EDTSpecial Weather StatementFFCSumter, Webster27 min
Aug 8, 4:40 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster50 min
Aug 8, 4:43 PM EDTSpecial Weather StatementFFCPulaski32 min
Aug 8, 5:00 PM EDTSpecial Weather StatementFFCWheeler30 min
Aug 8, 5:08 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Peach52 min
Aug 8, 5:10 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler50 min
Aug 8, 5:20 PM EDTSpecial Weather StatementFFCMacon25 min
Aug 8, 5:21 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Wilcox24 min
Aug 8, 5:27 PM EDTSpecial Weather StatementFFCDooly, Pulaski33 min
Aug 8, 5:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more50 min
Aug 8, 5:49 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Telfair, Wheeler, Wilcox41 min
Aug 8, 5:51 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 8, 5:56 PM EDTSpecial Weather StatementFFCJeff Davis34 min
Aug 8, 6:15 PM EDTSpecial Weather StatementFFCToombs15 min
Aug 8, 6:19 PM EDTSpecial Weather StatementFFCTelfair11 min
Aug 8, 6:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler46 min
Aug 8, 6:55 PM EDTSpecial Weather StatementFFCEmanuel50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.